Alert archive / Indiana / River Flood Warnings in 2019
River Flood Warning 286, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Jun 15, 2019, 11:23 AM EDT for Jackson County, Lawrence County, Washington County, Indiana. It took effect at Jun 16, 2019, 11:44 AM EDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Jun 15, 2019, 11:23 AM EDT (15:23 UTC)
- In effect from
- Jun 16, 2019, 11:44 AM EDT
- Expired
- Jun 22, 2019, 8:45 PM EDT
- In force
- 6 days
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jackson County, IN, Lawrence County, IN, Washington County, IN
The radar
The Louisville radar (KLVX), 93 km from the middle of the area, began a volume at 15:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point East Fork White River near Seymour (SERI3). The gauge peaked at 18.24 ft at Jun 18, 2019, 5:00 PM EDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 17 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03365500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Jun 15, 10:30 AM EDT, 53 minutes earlier.
Area forecast discussion, Jun 15, 10:30 AM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 1030 AM EDT Sat Jun 15 2019 .UPDATE... The Near Term section has been updated below. && .SYNOPSIS... Issued at 402 AM EDT Sat Jun 15 2019 Active weather is expected for the next several days as a frontal system stalls near central Indiana. Heavy rainfall leading to flash flood, and some storms with damaging winds will be possible today and tonight. Given potential for several rounds of rain and storms over the next week, flooding potential will continue. While it is unlikely that most spots in central Indiana will see rain and storms every day for the next seven days, at this point there is also no time in the next seven days there is any confidence in dry conditions across the area. && .NEAR TERM /Today and Tonight/... Issued at 1025 AM EDT Sat Jun 15 2019 Bumped max temps down slightly and adjusted pops per radar and HRRR trends. Thrust of the forecast remains the same - widespread showers and embedded thunderstorms much of the day. Previous discussion follows. Issued at 402 AM EDT Sat Jun 15 2019 The low level jet will take aim at central Indiana today, increasing during the afternoon and early evening hours. This will increase moisture transport into the area ahead of a frontal boundary that will sink south into the area between late afternoon and early tonight. Another upper wave passing through will provide additional forcing for precipitation, and with the aforementioned moisture transport providing PWATs of 1.75 to 2 inches over the area from mid morning through the overnight in both the NAM and GFS, think heavy rain will be a good bet. The most favorable location in the guidance now looks to be over central parts of the forecast area and north, although there is still more variability on location than one would prefer this close in time. Some concerns as to where outflow boundaries from this morning's round of rain will set up and how that will impact development later in the day, but regardless still looking at thunderstorms with heavy rain across parts of the area. On another note, the strong low level jet, nearby front and outflow boundaries will provide a decent environment for the development of a few severe storms. The shear will be there, for this round the instability is likely to be the limiting factor. Given the low level enhancement of shear along any boundaries, cannot rule out an isolated tornado, but think damaging microburst winds would be the more likely severe hazard to go along with the flash flooding potential from efficient precip processes in place today. && .SHORT TERM /Sunday through Monday Night/... Issued at 402 AM EDT Sat Jun 15 2019 The surface front arriving in central Indiana tonight will stall over Indiana as surface and upper waves move along it during the short term period. The latest set of operational runs have the front sink into central parts of the forecast area, then pull north on Sunday, before sinking back south Sunday night into Monday. Even the southward sink Monday still keeps the front north of the Ohio River and still over southern portions of the forecast area, which is a bit north of the 12z runs. A low level jet will be in place over central Indiana to start the tonight period, but the axis of this moves rapidly off to the east overnight and loses its southerly component. It points back to at least southern parts of the area briefly Sunday night, but the orientation for moisture transport and forcing doesn't line up particularly well for heavy rainfall again until Monday afternoon/night. Plenty of upper forcing though as waves move through the fairly progressive upper flow so PoPs will be high throughout the period. Again chances for thunderstorms will also continue throughout with at least some instability available. Again, best setup for more heavy rain and flooding could arrive Monday afternoon/night. && .LONG TERM /Tuesday through Friday/... Issued at 248 AM EDT Sat Jun 15 2019 Models and ensembles in general agreement that a nearby quasi- stationary front along with several waves of low pressure, deep moisture and instability support PoPs throughout the long term. The best chances look to be Tuesday and Wednesday through Thursday morning as the strongest waves move through. The OHRFC, WPC and NBM all support the potential for heavy rain at times along with at the minimum minor river flooding. However, more serious river flooding and short fuse flooding is certainly possible as WPC and NBM suggest some areas could see storm total accumulation over 5 inches over the next 7 days. With convection and plenty of cloud cover expected, look for normal or below temperatures per the blend. && .AVIATION (Discussion for the 151200Z TAF Issuance)... Issued at 535 AM EDT Sat Jun 15 2019 High confidence that widespread showers and thunderstorms will move across the terminals through the TAF period. Agree with the GFS LAMP that flying conditions will at least at times deteriorate to MVFR and possibly worse in convection. Winds will be south and southwest 10 to 15 knots with gusts to near 25 knots but drop off to 10 knots or less after 23z-03z. Could also see low level wind shear as the surface winds drop off. && .IND WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Sunday morning for INZ021-028>031- 035>049-051>057-060>065. && SYNOPSIS...CP NEAR TERM...CP/Nield SHORT TERM...CP LONG TERM...MK AVIATION...MK
Hazardous weather outlook, Jun 15, 4:34 AM EDT, 6 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Indianapolis IN 434 AM EDT Sat Jun 15 2019 INZ021-028>031-035>049-051>057-060>065-067>072-160845- Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone- Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam- Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby- Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess- Martin-Lawrence-Jackson-Jennings- Including the cities of Delphi, Flora, Williamsport, West Lebanon, Lafayette, West Lafayette, Frankfort, Kokomo, Attica, Covington, Veedersburg, Crawfordsville, Lebanon, Zionsville, Tipton, Fishers, Carmel, Noblesville, Anderson, Muncie, Winchester, Clinton, Newport, Rockville, Greencastle, Plainfield, Brownsburg, Danville, Indianapolis, Greenfield, Cumberland, New Castle, Terre Haute, Brazil, Clay City, Spencer, Martinsville, Mooresville, Greenwood, Franklin, Shelbyville, Rushville, Sullivan, Linton, Bloomfield, Bloomington, Nashville, Columbus, Greensburg, Vincennes, Washington, Loogootee, Shoals, Bedford, Mitchell, Seymour, Brownstown, and North Vernon 434 AM EDT Sat Jun 15 2019 This hazardous weather outlook is for central Indiana. .DAY ONE...Today and Tonight. Outlook: Thunderstorms are expected today. Flash flooding from heavy rains, and damaging winds will be the main threats from these storms. An isolated tornado cannot be ruled out. Hazards: Flash flooding from heavy rainfall. Damaging winds. Isolated tornado. Lightning. Timing: Thunderstorms are possible anytime. Severe storms are more likely during the afternoon and evening hours. Flash flooding is more likely from the afternoon through the overnight. Discussion: An upper wave and low level jet will interact with outflow boundaries and an approaching front today and tonight to keep chances for showers and thunderstorms across central Indiana. A good flow of Gulf moisture will increase the potential for heavy rain and flash flooding with these storms, along with the potential for a few storms to become severe. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Outlook: There are chances for thunderstorms from Sunday through Friday. A few strong storms are possible on Sunday, and lightning is possible anytime through Friday. Repeated rounds of rainfall, heavy at times, could lead to moderate widespread flooding this week. Discussion: A stalling frontal system and active upper pattern will bring several rounds of showers and thunderstorms to central Indiana this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is possible this afternoon or evening. && More information, along with other weather, hydrological and climate information can be found at http://weather.gov/ind CP
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:01 AM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 34 hr |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Lawrence, Martin | 12 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 11 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 10 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 12 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 15 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Gibson, Knox | 16 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 4 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 5 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 5 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 44 hr |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Knox, Sullivan | 13 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Knox, Sullivan | 13 days |
| Jun 15, 11:23 AM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 16 days |
| Jun 15, 1:19 PM EDT | Areal Flood Advisory | IND | Clay, Hendricks, Morgan, Owen, Parke, Putnam and 3 more | 4 hr |
| Jun 15, 5:01 PM EDT | Special Weather Statement | IND | Vigo | 44 min |
| Jun 15, 5:34 PM EDT | Special Weather Statement | IND | Sullivan | 41 min |
| Jun 15, 5:36 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 39 min |
| Jun 15, 5:41 PM EDT | Special Weather Statement | IND | Hendricks, Putnam | 49 min |
| Jun 15, 5:55 PM EDT | Tornado Warning | IND | Greene, Sullivan | 35 min |
| Jun 15, 6:01 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Morgan, Putnam | 44 min |
| Jun 15, 6:09 PM EDT | Tornado Warning | IND | Clay, Greene, Owen | 36 min |
| Jun 15, 6:26 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 49 min |
| Jun 15, 6:39 PM EDT | Tornado Warning | IND | Monroe, Morgan, Owen | 36 min |
| Jun 15, 6:44 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Johnson, Marion, Morgan | 31 min |
| Jun 15, 6:55 PM EDT | Tornado Warning | IND | Greene, Monroe | 50 min |
| Jun 15, 7:00 PM EDT | Tornado Warning | IND | Brown, Monroe, Morgan | 28 min |
| Jun 15, 7:06 PM EDT | Areal Flood Advisory | IND | Hamilton, Hendricks, Johnson, Marion, Morgan | 3 hr |
| Jun 15, 7:14 PM EDT | Tornado Warning | IND | Brown, Monroe | 46 min |
| Jun 15, 7:26 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion | 34 min |
| Jun 15, 7:34 PM EDT | Severe Thunderstorm Warning | IND | Clay, Sullivan, Vigo | 26 min |
| Jun 15, 7:34 PM EDT | Tornado Warning | IND | Hancock, Marion | 26 min |
| Jun 15, 7:39 PM EDT | Tornado Warning | IND | Bartholomew, Brown, Jackson | 51 min |
| Jun 15, 7:42 PM EDT | Tornado Warning | IND | Jackson, Lawrence, Monroe | 36 min |
| Jun 15, 7:47 PM EDT | Severe Thunderstorm Warning | IND | Delaware, Hancock, Henry, Madison, Randolph | 58 min |
| Jun 15, 7:52 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush | 23 min |
| Jun 15, 7:55 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen, Sullivan | 35 min |
Nearby
River Flood Warnings in Indiana, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.